MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 03/31/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient experienced glare and halos as well as myopic result and clinical reason for explant being s/p lasik -0.75 refraction post 1st surgery.The iol was explanted and exchanged for an unknown atiol following the initial implant procedure.Additional information has been requested and received stating that the patient came in for 2 week post op c/o debilitating glare and halos at night, was unable to drive.The surgeon believed that the patient was unable to get used to multifocality of iol.The patient issues had resolved.Lens was exchanged with a non-company lens.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned in a plastic specimen cup.Solution was dried on the lens.The lens was cleaned with klrp for further evaluation.The lens was allowed to dry.The optic had deep scuff marks/cracks on the anterior and posterior sides in the central optic zone in the shape of an instrument used to grasp the lens.This damage is typical of insertion and removal.A power and resolution tests were attempted by an engineering technician.The lens met specification for power (21.0 diopter) for a company 21.0 diopter lens.The optical resolution could not be 100% confirmed due to the areas of optic damage on the returned lens.Product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.However, they are not relevant to the reported complaint.The product investigation could not identify a root cause for the reported complaint.A power and resolution tests were attempted by an engineering technician.The lens met specification for power (21.0 diopter) for a company 21.0 diopter lens.The optical resolution could not be 100% confirmed due to the areas of optic damage on the returned lens.Information was provided that the "the surgeon believes patient unable to get used to multifocality of iol".The company, 21.0 diopter (extended 1.5 diopters of focus) lens was exchange for a non-company monofocal lens.Due to the exchange of a vivity (extended depth of focus) lens to a monofocal lens may suggest that the replacement lens model was an improved choice for the patient's vision needs.Information was provided that patient had myopic lasik with enhancement prior to surgery.The patient's issues have resolved.The surgeon's prognosis is good.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22017241
Report Number1119421-2025-01391
Device Sequence Number8778850
Product Code POE
UDI-Device Identifier00380652405799
UDI-Public(01)00380652405799(17)280605(11)240607(10)15863701
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWET0
Device Lot Number15863701
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer05/15/2025
11/13/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date06/06/2025
12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II LOADING FORCEPS.; MONARCH III IOL , CARTRIDGE D.; MONARCH III IOL, INJECTOR.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown